Alert archive / Oklahoma / Frost Advisories in 2019

Frost Advisory 2, NWS Tulsa, OK

April 11, 201910 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this frost advisory at Apr 11, 2019, 3:15 PM CDT for 10 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 12, 2019, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2019, 3:15 PM CDT (20:15 UTC)
In effect from
Apr 12, 2019, 1:00 AM CDT
Expired
Apr 12, 2019, 7:52 AM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2063 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

111 
WWUS74 KTSA 112015
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
315 PM CDT Thu Apr 11 2019

OKZ054>064-120415-
/O.NEW.KTSA.FR.Y.0002.190412T0600Z-190412T1500Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, and Sapulpa
315 PM CDT Thu Apr 11 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY...

The National Weather Service in Tulsa has issued a Frost
Advisory, which is in effect from 1 AM to 10 AM CDT Friday. 

* TEMPERATURE...32 to 35.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors

&&

$$
3 follow-up statements
638 
WWUS74 KTSA 120218
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
918 PM CDT Thu Apr 11 2019


ARZ001-002-010-011-121130-
/O.EXA.KTSA.FR.Y.0002.190412T0600Z-190412T1500Z/
Benton-Carroll-Washington AR-Madison-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, and Huntsville
918 PM CDT Thu Apr 11 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY...

The National Weather Service in Tulsa has issued a Frost
Advisory, which is in effect from 1 AM to 10 AM CDT Friday. 

* TEMPERATURE...32 to 35.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors

&&

$$

OKZ054>064-121130-
/O.CON.KTSA.FR.Y.0002.190412T0600Z-190412T1500Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, and Sapulpa
918 PM CDT Thu Apr 11 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
FRIDAY...

* TEMPERATURE...32 to 35.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors

&&

$$
893 
WWUS74 KTSA 120812
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
312 AM CDT Fri Apr 12 2019

ARZ001-002-010-011-OKZ054>064-121500-
/O.CON.KTSA.FR.Y.0002.000000T0000Z-190412T1500Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, and Sapulpa
312 AM CDT Fri Apr 12 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURES...32 to 35.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$
969 
WWUS74 KTSA 121252
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
752 AM CDT Fri Apr 12 2019

ARZ001-002-010-011-OKZ054>064-121400-
/O.CAN.KTSA.FR.Y.0002.000000T0000Z-190412T1500Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, and Sapulpa
752 AM CDT Fri Apr 12 2019

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Tulsa has cancelled the Frost
Advisory. 

Temperatures have warmed above freezing across northeast Oklahoma
and northwest Arkansas this morning, therefore the Frost Advisory
has been cancelled. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 11, 12:29 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 11, 12:29 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1229 PM CDT Thu Apr 11 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Cold front has pushed east of NW AR TAF sites early this
afternoon. Lower clouds will continue to shift east behind front
with gusty winds, primarily across NE OK. Another weak disturbance
will move into the region tonight with increasing high clouds
from the west across aforementioned area.

&&

.PREV DISCUSSION... /Issued 1055 AM CDT Thu Apr 11 2019/

DISCUSSION...
Quick update based on latest cloud trends/clearing line. Remainder
of forecast on track with no additional changes anticipated.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....12
Hazardous weather outlook, Apr 11, 12:40 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1240 PM CDT Thu Apr 11 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1240 PM CDT Thu Apr 11 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Most of Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Gusty winds will persist this afternoon with gusts to around 30 mph
across parts of northeast Oklahoma near the Kansas border. The
continued gusty winds will combine with minimum relative humidities
of 30 to 40 percent, leading to a limited threat of rapid fire
spread this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential...
           Heavy Rain Potential.
SUNDAY...No Hazards.
MONDAY...High Wind Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...
            Heavy Rain Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will increase late Friday night and into
Saturday as a storm system moves through the Southern Plains.
Heavy rainfall will be possible, especially during the day
Saturday, and a limited severe thunderstorm potential will also
exist across parts of southeast Oklahoma. The overall severe
weather potential will be determined by how far north into
Oklahoma and Arkansas the eventual track of the surface system is.
Rainfall chances will taper during the day Sunday from south to
north, with dry weather likely to follow for Monday and much of
the day Tuesday. Another storm system will move through the region
toward the middle of next week, bringing another chance of
thunderstorms and heavy rainfall.

weather.gov/tulsa contains additional information.

Nearby

Frost Advisories in Oklahoma, 2019Frost Advisories in Arkansas, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.